Side Effect Of Birth Control Pill

Birth control pills or oral contraceptive pills (OCP) are tablets that contain hormones and are used to prevent pregnancy. The common side effects of birth control pills are nausea, breast tenderness, spotting, mood swings, weight gain, decreased sexual desire, and headaches.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Are contraceptive pills started on the third day be effective?

Query: Hi doctor, I have started taking Novelon birth control pills from the third day of my period. Will this contraception be enough? This is the first time I am using the pills. Please advise.  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Yes, this oral contraceptive pill is more than enough for contraception. Do not take any other medication as this will work as a contraceptive. You may or may not experience slight nausea, abdominal cramping, lightheadedness and headache, but these will eventually settle ...  Read Full »

Will I-pill mess up my menstrual cycle?

Query: Hi doctor, I had unprotected sex two days before my periods due date and consumed an I-pill within 24 hours. Now my period is five days late. I have tested using a home pregnancy kit and the result was negative. I am getting a clear vaginal discharge. What are the chances of me being pregnant? Shoul...  Read Full »


Dr. Radhakrishnan Nair B

Obstetrician And Gynaecologist, Sexologist

Answer: Hi, Welcome to icliniq.com. Two days before your periods is a safe period. There is no need of an I-pill (contraceptive pill) too. You can wait for normal periods to come. The delay is because of I-pill only.  For further information consult an obstetrician and gynaecologi...  Read Full »

Are nausea and fatigue side effects of regular birth control pills?

Query: Hello doctor, I have recently been feeling nauseous and fatigued. I have a paranoia about being pregnant, but I am not sure if I should be worried or not. For about a year I have been consistently taking the birth control pill, every night at the same time. The last time I had sex was the day befo...  Read Full »


Dr. Vidya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. The nauseous feeling you are experiencing on and off is most probably related to the birth control pills you are on and by the history you are giving, there is a least chance of being pregnant. So you need not worry. Nausea is a very common side effect with pill usag...  Read Full »

Why do I feel dizzy after taking Ibuprofen?

Query: Hi doctor, I am a 18 year old female, and I weigh 135 lbs and 5.4 feet tall. I take birth control pills every night, along with two 500 mcg Biotin and two 500 mg cranberry pills. Tonight, I had a headache, so I accidentally took two 800 mg Ibuprofen tablets without thinking about it. I feel extremel...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. How are you doing? You do not need to worry about any of these symptoms. Let me explain. Biotin and Cranberry are health supplements, they do not affect the body adversely. Birth control pills, regularize the hormonal status in the body. So, they have no effect too. But f...  Read Full »

I have gained a lot of weight. Can this be due to my birth control pill?

Query: Hello doctor, I am a 22-year-old female. I have been prescribed by my gynecologist and have taken Larissia and Lutera birth control for four years now because back then, I had incredibly heavy and frequent periods (like a period every two weeks). Since four years, I have gained a lot of weight. Gra...  Read Full »


Dr. Rushabh Mehta

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. We can change medicines with little different dose from your next periods. With more progesterone content that will control your excessive menses. Secondly, you need to avoid all spicy and oily foods, butter, cheese, potatoes, high carbohydrate diet, sugar, salt. Try...  Read Full »

My skin condition is getting worse as a side effect of stopping the birth control pill. Why?

Query: Hello doctor, I am a 21-year-old female with a really bad skin condition. The acne outbreak happened about a year ago, a time when I stopped the birth control pill, Diane, which I was on it for over five years due to a negative side effect I had swollen legs. Then I was on Almina 28 for about three...  Read Full »


Dr. Shazli Naseer

Diabetologist

Answer: Hello, Welcome to icliniq.com. I think your acne is due to hormonal imbalance, and there are other natural ways to treat this condition. You will need some more work up to find the leading cause. And some more detail in history to find a permanent solution. Lab test suggested are, 1. Complete me...  Read Full »

I have spotting while on Tri-Sprintec. Please help.

Query: Hi doctor, I have been taking the birth control pill, Tri-Sprintec for almost five years now. I started my new pack of pills on 19 of last month. I had intercourse twice on 20th and once on the 21st of last month. I used to take my pill between 7 and 8 AM. One day I had pill at 6:30 AM as I woke up ...  Read Full »


Dr. Geetha Priyadarsini Kamminana

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The brown rusty vaginal discharge appears to be one of the side effects of Tri-Sprintec (combination of Norgestimate and Ethinyl estradiol). Irregular periods, unscheduled bleeding and vaginal spotting are side effects during the first few months of starting Tri-Sprinte...  Read Full »

Can Diane 35 be taken for a longer period?

Query: Hi doctor, I have been having shooting pain in my legs after two hours of Diane-35. I have also read about the risk of blood clots on this pill. I was prescribed this pill because the previous birth control pill was causing hair fall. Can Diane 35 be taken for a longer duration like three years?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Diane 35 is an oral contraceptive pill, which has Cyproterone acetate and is usually prescribed for PCOD or PCOS (polycystic ovarian syndrome). It is not recommended for long-term hormonal contraception. Instead, you should be opting for Femilon 21, if hormonal contrac...  Read Full »

I bled after I-pill, but missed period on due date. Am I pregnant?

Query: Hi doctor, My periods got ended on the 12th of last month and I had protected sex on 15th. As I noticed some semen on me, I took an I-pill on the same day. Then, I got periods after 8 days of I-pill, which lasted for five days as usual. But, the period was not like the way I usually get. There was n...  Read Full »


Dr. Aamir Mohd

Family Physician, General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. First of all relax. You are not pregnant. Your periods came early because of I-pill medicine (emergency contraceptive pill). Sometimes, it can make periods come early and sometimes, it can delay. In your case, it made your periods early. But, I want to caution ...  Read Full »

Had sex during my periods. Am I safe?

Query: Hi doctor, I had unprotected sex on the third day of my periods while I was still bleeding. Within an hour I took an emergency contraceptive pill as well. Is it safe or will I be a pregnant? Please explain me.  Read Full »


Dr. Megha Tuli Gupta

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. It is very unlikely to get pregnant while on period. There is no need of emergency contraceptive pill. But, now that 1% chance is also out of the question. Do not worry, you are safe. But there is a possibility that you might get irregular periods for the next two to thr...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.